New Jersey, 2007

Flooding in New Jersey, December 23 to 25, 2007

December 23 to 25, 2007 · NWS PHI · 2 events in 2 counties and zones

The combination of a steady rain and snow and ice melt on the 23rd helped produce stream and river flooding in parts of Somerset and Morris Counties later in the day on the 23rd into the early morning on the 25th. The heaviest rain fell between 3 pm EST and 9 pm EST that day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of a steady rain and snow and ice melt on the 23rd helped produce stream and river flooding in parts of Somerset and Morris Counties later in the day on the 23rd into the early morning on the 25th. The heaviest rain fell between 3 pm EST and 9 pm EST that day. Storm totals averaged between 1 and 2 inches. Most of the stream and river flooding occurred in the northwest part of Somerset County and the northeast part of Morris County. The rain was caused by a strong low pressure system which moved from the upper Mississippi Valley on the morning of the 22nd, through the Great Lakes on the 23rd and into Quebec Province, Canada by the morning of the 24th. A strong high pressure system off the Canadian Maritimes on the 23rd assisted in pumping Atlantic Ocean moisture into this system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 23, 4:10 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Dec 23, 4:10 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EST SUN DEC 23 2007

.SYNOPSIS...
LOW PRESSURE WAS CENTERED OVER THE UPPER PENINSULA OF MICHIGAN THIS
AFTERNOON.  A STRONG COLD FRONT EXTENDED SOUTHEASTWARD FROM THE LOW,
ACROSS WESTERN PENNSYLVANIA AND DOWN ALONG THE APPALACHIANS.  THE
LOW WILL MOVE TO THE NORTHEAST AND IT SHOULD PULL THE COLD FRONT
THROUGH OUR REGION THIS EVENING.  HIGH PRESSURE IS EXPECTED TO BUILD
UP FROM THE SOUTHWEST FOR MUCH OF THE NEW WEEK.  A COLD FRONT FROM
THE WEST IS FORECAST TO ARRIVE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AT MID AFTERNOON, A COLD FRONT EXTENDED FROM WESTERN PENNSYLVANIA
DOWN ALONG THE APPALACHIANS.  THERE WAS AN EXTENSIVE AREA OF SHOWERS
OUT AHEAD OF THE FRONT.  HOWEVER, THERE WAS STILL NO INDICATION OF
ANY CLOUD TO GROUND LIGHTNING.

THE FRONT WILL CONTINUE TO PROGRESS TO THE EAST AND IT SHOULD PASS
THROUGH OUR FORECAST AREA BETWEEN 700 AND 1000 PM THIS EVENING.

A LOW LEVEL SOUTHERLY JET OUT AHEAD OF THE FRONT WILL BRING WINDS OF
50 TO 60 KNOTS WITHIN A COUPLE THOUSAND FEET OF THE SURFACE EARLY
THIS EVENING.  AS A RESULT, WELL KEEP THE HIGH WIND WARNING AND THE
WIND ADVISORY IN PLACE TO ACCOUNT FOR GUSTS AHEAD OF THE FRONT, AND
ALSO JUST BEHIND THE FRONT IN THE INITIAL PUSH OF COLDER AIR.

THE STORM PREDICTION CENTER PLACED OUR ENTIRE FORECAST AREA IN ITS
SLIGHT RISK AREA FOR SEVERE WEATHER INTO THIS EVENING.  ANY
CONVECTION THAT DEVELOPS COULD EASILY MIX DOWN THE STRONG WINDS FROM
THE LOW LEVEL JET.  WHILE THUNDER AND LIGHTNING SHOULD NOT BE
WIDESPREAD, WELL KEEP THE MENTION OF ISOLATED TSTMS FOR ALL AREAS
DUE TO THE DYNAMIC NATURE OF THE FRONT.

PRECIP AMOUNTS SHOULD GENERALLY RANGE IN THE HALF TO ONE INCH RANGE,
PERHAPS A LITTLE LESS ACROSS THE SOUTH.  A FEW LOCATIONS IN OUR
NORTHERN AND CENTRAL COUNTIES COULD GET ONE AND A QUARTER TO ONE AND
A HALF INCHES OF RAIN.  THE EXPECTED AMOUNTS SHOULD NOT RESULT IN
ANYTHING MORE THAN SOME LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE.

ONCE THE FRONT PASSES, THE PRECIP SHOULD END RATHER ABRUPTLY AND THE
SKY IS EXPECTED TO BECOME MOSTLY CLEAR OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BUILD UP FROM THE SOUTHWEST FOR MONDAY, TUESDAY
AND WEDNESDAY.

A RATHER PROGRESSIVE PATTERN WILL BE IN PLACE FOR THE NEW WEEK.

AN UPPER LEVEL SHORT WAVE, LOCATED OVER MANITOBA THIS AFTERNOON,
WILL ROTATE TO THE SOUTH AND EAST.  IT SHOULD PASS OVER OUR REGION
ON TUESDAY AFTERNOON.  NO PRECIP IS EXPECTED WITH THE FEATURE, JUST
PERHAPS A FEW CLOUDS.

ANOTHER SHORT WAVE, LOCATED OVER THE CENTRAL ROCKIES THIS AFTERNOON,
WILL WORK ITS WAY TO THE EAST.  THE SHORT WAVE IS FORECAST TO PASS
OFF THE CAROLINA COAST ON TUESDAY NIGHT.  THE NAM, GFS AND ECMWF ALL
DEVELOP A COASTAL STORM AND THEY GENERALLY KEEP IT WELL OUT TO SEA.

YET ANOTHER SHORT WAVE SHOULD MOVE ONTO THE PACIFIC NORTHWEST COAST
TONIGHT.  IT IS EXPECTED TO BEGIN MOVING OVER THE OHIO RIVER VALLEY
LATE ON WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN UPPER LEVEL SHORT WAVE IS FORECAST TO PASS OVER THE OHIO RIVER
VALLEY ON WEDNESDAY NIGHT, AND OVER OUR REGION ON THURSDAY.  SIMILAR
TO THE SHORT WAVE EXPECTED FOR TUESDAY AFTERNOON, IT SHOULD HAVE
LITTLE OR NO PRECIP WITH IT, ONLY PERHAPS SOME CLOUDS.

HIGH PRESSURE IS EXPECTED TO BUILD ACROSS EASTERN CANADA AND NEW
ENGLAND ON FRIDAY, BEFORE IT PASSES OFF THE COAST ON SATURDAY.  LOW
PRESSURE AND A COLD FRONT MAY APPROACH FROM THE WEST ON SUNDAY.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
MVFR/IFR CONDITIONS CAN BE FOUND ACROSS THE AIRPORTS THIS AFTERNOON
WITH THE EXCEPTION OF ONE OR TWO LOCATIONS ALONG THE COAST WHERE VFR
IS STILL IN PLACE.

AS THE COLD FRONT COMES THROUGH EARLY THIS EVENING, THE REGION WILL
REMAIN ENTRENCHED UNDER THE MVFR/IFR UMBRELLA.  CONDITIONS SHOULD
CHANGE AROUND THE 01Z TIMEFRAME GIVE OR TAKE AN HOUR OR TWO, AS
POST-FRONTAL DRYER AIR STARTS TO WORK INTO THE REGION.  VFR
CONDITIONS WILL EVENTUALLY RULE THE OVERNIGHT AND THE REST OF THE
FORECAST PERIOD.

THE NEXT CHANCE OF PRECIPITATION AND ASSOCIATED RESTRICTIONS WILL
COME WEDNESDAY NIGHT INTO THURSDAY AS A WEAK COLD FRONT WILL TRY TO
PUSH THROUGH THE AREA.

&&

.MARINE...
A STRONG COLD FRONT, CURRENTLY STRUNG ACROSS WESTERN PENNSYLVANIA,
WILL TRACK ACROSS AREA WATERS THIS EVENING.  HIGH PRESSURE IS THEN
FORECAST TO BUILD IN FROM THE SOUTHWEST TOMORROW, AND BE OVER THE
REGION ON TUESDAY.  A COASTAL LOW IS FORECAST TO PUSH WELL EAST OF
THE REGION ON WEDNESDAY.  A WEAK COLD FRONT MAY MOVE THROUGH THE
AREA ON THURSDAY.

FOR THE NEAR TERM, ALTHOUGH THERE WERE SOME CHANGES MADE TO THE
HEADLINES THIS AFTERNOON, THEY REMAIN UP, IN ONE FORM OR ANOTHER,
THROUGH 11Z MONDAY MORNING.  THE GALES WILL REMAIN INTACT ACROSS THE
NORTHERN OCEAN WATERS.  FOR THE SOUTHERN OCEAN WATERS AND THE BAY,
THE GALES WILL NOW RUN THROUGH 06Z.  SMALL CRAFT ADVISORIES HAVE
BEEN POSTED THEREAFTER THROUGH 11Z.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY FOR THE TIDAL DELAWARE HAS BEEN ALLOWED
TO EXPIRE.  THE ONE UP FOR THE CHESAPEAKE WILL CONTINUE THROUGH 900
PM THIS EVENING.  THE HIGH TIDE AT TOLCHESTER BEACH IS 7:05 PM.  IT
APPEARS TIDAL FLOODING WILL NO LONGER BE AN ISSUE AFTER THIS
EVENING.  ADDTIONAL UPDATES OR PRODUCTS ARE NOT LIKELY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR PAZ060>062-
     067>071.
     HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR PAZ054-055.
NJ...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ001-007>010-
     012>020-026-027.
DE...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DEZ001.
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ008.
     COASTAL FLOOD ADVISORY UNTIL 9 PM EST THIS EVENING FOR MDZ008-
     012-015-019-020.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 6 AM EST MONDAY FOR
     ANZ430-431-452>455.
     GALE WARNING UNTIL 1 AM EST MONDAY FOR ANZ430-431-452>455.
     GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ450-451.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...KRUZDLO
TIDES/COASTAL FLOODING...KRUZDLO
Hazardous weather outlook, Dec 23, 3:52 PM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EST SUN DEC 23 2007

NJZ001-007>010-012>020-026-027-PAZ060>062-067>071-242100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
352 PM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND EARLY
THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT.

FINALLY, A PERIOD OF MODERATE TO HEAVY RAIN IS POSSIBLE LATE THIS
AFTERNOON AND EARLY THIS EVENING AHEAD OF THE ADVANCING COLD
FRONT. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ021>025-242100-
DELAWARE BEACHES-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
352 PM EST SUN DEC 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK
OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND EARLY THIS
EVENING. DAMAGING WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-242100-
CARBON-MONROE-
352 PM EST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND EARLY
THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT.

FINALLY, A PERIOD OF MODERATE TO HEAVY RAIN IS POSSIBLE LATE THIS
AFTERNOON AND EARLY THIS EVENING AHEAD OF THE ADVANCING COLD
FRONT. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-242100-
KENT DE-INLAND SUSSEX-
352 PM EST SUN DEC 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK
OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND EARLY THIS
EVENING. DAMAGING WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-242100-
CECIL-
352 PM EST SUN DEC 23 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND EARLY
THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT.

FINALLY, A PERIOD OF MODERATE TO HEAVY RAIN IS POSSIBLE LATE THIS
AFTERNOON AND EARLY THIS EVENING AHEAD OF THE ADVANCING COLD
FRONT. LOCALIZED FLOODING IS POSSIBLE AWAY FROM THE CHESAPEAKE BAY,
ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-242100-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
352 PM EST SUN DEC 23 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MARYLAND AND
NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND EARLY
THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-242100-
NEW CASTLE-
352 PM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND EARLY
THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT.

FINALLY, A PERIOD OF MODERATE TO HEAVY RAIN IS POSSIBLE LATE THIS
AFTERNOON AND EARLY THIS EVENING AHEAD OF THE ADVANCING COLD
FRONT. LOCALIZED FLOODING IS POSSIBLE AWAY FROM THE TIDAL
DELAWARE RIVER, ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-242100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EST SUN DEC 23 2007

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-242100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
352 PM EST SUN DEC 23 2007

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KRUZDLO

In the hours before

Special weather statement, Dec 23, 4:53 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EST SUN DEC 23 2007

MDZ008-PAZ054-055-060>062-067-240000-
CECIL-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
INCLUDING THE CITIES OF...ELKTON...JIM THORPE...STROUDSBURG...
READING...ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER
453 PM EST SUN DEC 23 2007

...STRONG WINDS MOVING INTO THE REGION...

AT 445 PM..RADAR WAS SHOWING SOME HEAVY SHOWERS IN EASTERN
PENNSYLVANIA MOVING RAPIDLY EAST. JUST TO THE WEST OF THESE
SHOWERS, SOME STRONGER WINDS HAVE BEEN OBSERVED. THE NATIONAL
WEATHER SERVICE OFFICE IN STATE COLLEGE PENNSYLVANIA REPORTED
TREES AND WIRES DOWN IN PARTS OF COLUMBIA, CUMBERLAND, AND DAUPHIN
COUNTIES.

THIS BAND OF STRONG WINDS, ACCOMPANIED BY A LINE OF SHOWERS, WILL
REACH BERKS, CARBON AND MONROE COUNTIES BEFORE 530 PM AND COULD
ALSO BRING DOWN SOME TREES AND WIRES.

EBERWINE
Special weather statement, Dec 23, 8:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
829 PM EST SUN DEC 23 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-
PAZ067>071-240445-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
829 PM EST SUN DEC 23 2007

...COLD FRONT MARCHING THROUGH EASTERN PENNSYLVANIA...

THE LONG AWAITED COLD FRONT WAS LOCATED OVER MONROE COUNTY,
THROUGH LEHIGH AND BERKS COUNTY PENNSYLVANIA. THE FRONT WAS MOVING
TO THE EAST AT 30 TO 35 MPH. UNLIKE THE SHOWERS THAT MOVED THROUGH
THE REGION EARLIER, THE SHOWERS ASSOCIATED WITH THE FRONT MAY BE
ACCOMPANIED BY THUNDER AND LIGHTNING. IF THAT IS THE CASE, SOME
STRONGER WINDS MAY TRANSLATE DOWN TO THE SURFACE WITH GUSTS
REACHING BETWEEN 45 AND 50 MPH BUT ONLY BRIEFLY.

THE FRONT WILL BE INTO CENTRAL BUCKS COUNTY AROUND 9 PM, ALONG THE
DELAWARE RIVER BY 930, INTO WESTERN SOUTH JERSEY BY 10 PM, THEN
CONTINUE TO THE COAST BY 1030 PM.

THE WINDS WILL SHIFT WITH THE FRONT AND GUST 30 TO 40 MPH BUT ONLY
BRIEFLY. REMEMBER, ANY THUNDERSTORMS WILL PRODUCE HIGHER WIND GUSTS.

EBERWINE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Somerset

When
December 23, 9:30 PM EST to December 24, 7:46 AM EST
Where
Somerset County, Far Hills to Lamington
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.680, -74.630

The North Branch of the Raritan River at the Village of South Branch was above its 7 foot flood stage from 955 p.m. EST on the 23rd through 746 a.m. EST on the 24th. It crested at 8.86 feet at 315 a.m. EST on the 24th. The Lamington River at Burnt Mills was above its 9.5 foot flood stage from 930 p.m. EST on the 23rd through 200 a.m. EST on the 24th. It crested at 10.1 feet at Midnight EST on the 24th.

Specific storm totals included 1.68 inches in Neshanic, 1.24 inches in Pottersville and 1.16 inches in Somerville.

Flood, Morris

When
December 23, 10:30 PM EST to December 25, 1:53 AM EST
Where
Morris County, Boonton to Riverdale
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.900, -74.400

The Pompton River at Midwood Road in Lincoln Park was above its 8.5 foot flood stage from 3 a.m. EST through 840 a.m. EST on the 24th. It crested at 8.7 feet at 8 a.m. EST. The Rockaway River below the Boonton Reservoir was above its 5 foot flood stage from 1022 a.m. EST on the 24th through 153 a.m. EST on the 25th. It crested at 5.23 feet at 330 p.m. EST on the 24th. The East Ditch at Beaver Brook was above its 3.9 foot flood stage from 1030 p.m. EST on the 23rd through 659 a.m. EST on the 24th. It crested at 4.2 feet at 1 a.m. EST on the 24th.

Specific storm totals included 2.20 inches in Boonton below the reservoir, 1.40 inches in Lincoln Park and 1.36 inches in Pequannock.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66563, 66562.